In this paper we continue exploring a recently introduced financial market model in which boundedly rational agents follow technical and fundamental trading rules to determine their orders. Amongst other things, our model reveals that interactions between heterogeneous speculators can generate interesting boom-bust cycles. In addition, we provide an extensive analytical treatment of the model’s underlying dynamical system, which is given by a one-dimensional discontinuous piecewise-linear map. One result is that we detect a period-adding bifurcation sequence, implying the existence of infinitely many stable cycles. Moreover, we analytically determine the parameter space that yields stable, cyclical and chaotic asset price fluctuations.

Tramontana, F., Gardini, L., Westerhoff, F., Heterogeneous Speculators and Asset Price Dynamics: Further Results from a One-Dimensional Discontinuous Piecewise-Linear Map, <<COMPUTATIONAL ECONOMICS>>, 2011; 38 (3): 329-347. [doi:10.1007/s10614-011-9284-9] [http://hdl.handle.net/10807/67571]

Heterogeneous Speculators and Asset Price Dynamics: Further Results from a One-Dimensional Discontinuous Piecewise-Linear Map

Tramontana, Fabio;
2011

Abstract

In this paper we continue exploring a recently introduced financial market model in which boundedly rational agents follow technical and fundamental trading rules to determine their orders. Amongst other things, our model reveals that interactions between heterogeneous speculators can generate interesting boom-bust cycles. In addition, we provide an extensive analytical treatment of the model’s underlying dynamical system, which is given by a one-dimensional discontinuous piecewise-linear map. One result is that we detect a period-adding bifurcation sequence, implying the existence of infinitely many stable cycles. Moreover, we analytically determine the parameter space that yields stable, cyclical and chaotic asset price fluctuations.
Inglese
Tramontana, F., Gardini, L., Westerhoff, F., Heterogeneous Speculators and Asset Price Dynamics: Further Results from a One-Dimensional Discontinuous Piecewise-Linear Map, <<COMPUTATIONAL ECONOMICS>>, 2011; 38 (3): 329-347. [doi:10.1007/s10614-011-9284-9] [http://hdl.handle.net/10807/67571]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/10807/67571
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 20
  • ???jsp.display-item.citation.isi??? 17
social impact